Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 91, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 5, 2007, 2:00 PM CDT for Marinette County, Wisconsin. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2007, 2:00 PM CDT (19:00 UTC)
- Expired
- Jul 5, 2007, 2:19 PM CDT
- In force
- 19 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Marinette County, WI
The radar
The Green Bay radar (KGRB), 80 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.0 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 239 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1429 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRB 051900
SVRGRB
WIC075-051930-
/O.NEW.KGRB.SV.W.0091.070705T1900Z-070705T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
200 PM CDT THU JUL 5 2007
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEAST MARINETTE COUNTY IN NORTHEAST WISCONSIN...
* UNTIL 230 PM CDT
* AT 156 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WINDS TO 60 MPH. THIS
STORM WAS LOCATED 8 MILES SOUTH OF MARINETTE...AND MOVING SOUTHEAST
AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
PESHTIGO.
SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.
LAT...LON 4536 8775 4531 8783 4498 8776 4492 8764
4504 8748
$$
JKL2 follow-up statements
000
WWUS53 KGRB 051909
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
208 PM CDT THU JUL 5 2007
WIC075-051930-
/O.CON.KGRB.SV.W.0091.000000T0000Z-070705T1930Z/
MARINETTE-
208 PM CDT THU JUL 5 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR SOUTHEAST MARINETTE COUNTY...
AT 205 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING PENNY SIZE HAIL...AND GUSTY WINDS. THIS STORM
WAS LOCATED SOUTHEAST OF PESHTIGO ON THE SHORE OF GREEN BAY.
ANOTHER STORM WAS NEAR MCALLISTER. THE STORMS WERE MOVING SOUTHEAST
AT 15 TO 20 MPH.
STAY INDOORS UNTIL THE THREAT HAS PASSED.
LAT...LON 4536 8775 4531 8783 4498 8776 4492 8764
4504 8748
$$
JKL000
WWUS53 KGRB 051919
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
219 PM CDT THU JUL 5 2007
WIC075-051929-
/O.CAN.KGRB.SV.W.0091.000000T0000Z-070705T1930Z/
MARINETTE-
219 PM CDT THU JUL 5 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEAST MARINETTE COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF
THE COUNTY.
LAT...LON 4536 8775 4531 8783 4498 8776 4492 8764
4504 8748
$$
JKLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:38 AM CDT, 10 hours 22 minutes earlier.
Area forecast discussion, Jul 5, 3:38 AM CDT, 10 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 338 AM CDT THU JUL 5 2007 .SHORT TERM...TODAY THROUGH FRIDAY. JET STREAKS MOVING THROUGH NORTHWEST UPPER FLOW SHOULD CONTINUE TO HELP SUPPORT SCATTERED THUNDERSTORMS THROUGH THIS EVENING. SCATTERED ELEVATED SHOWERS AND THUNDERSTORMS HAVE BEEN OCCURING OVERNIGHT AND WILL CONTINUE THROUGH ABOUT 15Z. THEN EXPECT SURFACE BASED CONVECTION TO BEGIN AROUND 18Z. MID LEVELS ARE QUITE COLD WITH WET BULB ZERO HEIGHTS AROUND 8K FEET. HAIL CERTAINLY POSSIBLE WITH THE STRONGER STORMS THIS AFTERNOON. WIND FIELD ISNT THAT STRONG...BUT WITH INVERTED V TYPE FORECAST SOUNDINGS WOULD NOT BE SURPRISED TO SEE SOME NEAR SEVERE KNOT WIND GUSTS WITH THE SCATTERED STORMS LATER TODAY. SKIES SHOULD CLEAR OVERNIGHT AND BE PARTLY SUNNY FRIDAY AS MID LEVELS WARM AND AIR STABILIZES. .LONG TERM...FRIDAY NIGHT THROUGH NEXT WEDNESDAY MAIN CONCERN FOR THE WEEKEND WILL BE THE HEAT AND APPROACHING COLD FRONT LATE ON THE DAY SUNDAY. MODELS CONTINUE TO SHOW A DOME OF WARM AIR AT 925/850MB LEVEL THAT PUSHES INTO WISCONSIN SATURDAY AND SATURDAY NIGHT. DID RAISE MAXIMUM TEMPERATURES A FEW DEGREES ON SATURDAY. NEW 00Z GFS MODEL SLOWER WITH FRONTAL SYSTEM ON SUNDAY COMPARED TO THE 00Z WRF MODEL. THE GFS SOLUTION MATCHES UP WELL WITH THE 12Z AND 00Z ECMWF. WITH SLOWER FRONTAL PASSAGE...SUNDAY WILL BE DOWN RIGHT HOT ACROSS THE AREA. USING AN 850MB TEMPERATURE AROUND 18C OVER THE NORTH AND 22C OVER THE SOUTH...THIS WOULD GIVE US HIGHS IN THE UPPER 80S OVER THE FAR NORTH AND THE MIDDLE 90S OVER THE SOUTH. THIS FORECAST IS FAIRLY CONSERVATIVE BASED ON 850MB TEMPERATURES. WRF MODEL EVEN MORE BULLISH WITH 850MB TEMPERATURES AROUND +25C ON SUNDAY MORNING...THEREFORE THERE IS SOME POTENTIAL TEMPERATURES COULD BE EVEN WARMER THAN WHAT IS CURRENTLY ADVERTISED. MODELS TEND TO HAVE A DIFFICULT TIME WITH WARM POCKET MAKING IT THIS FAR EAST FROM THE PLAINS. LATER SHIFTS CAN ADJUST AS NEEDED...BUT CONFIDENCE IS HIGH TEMPERATURES WILL MAKE INTO THE MIDDLE 90S ACROSS THE SOUTHEAST PORTION OF THE FORECAST AREA. LITTLE RELIEF EXPECTED ALONG THE LAKESHORE AS WELL AS SOUTHWEST WINDS WILL PUSH THE HOT AIR RIGHT UP TO THE LAKE. MODELS SUGGEST THAT 925MB WINDS WILL BE STRONG ENOUGH TO KEEP LAKE BREEZE OFFSHORE. COLD FRONT PUSHES SLOWLY ACROSS THE AREA SUNDAY NIGHT INTO MONDAY. GFS SHOWING MCS MOVING ACROSS THE AREA LATER SUNDAY NIGHT...SO CONTINUED CHANCE POPS FOR NOW. FRONT SLOWLY PUSHES SOUTH OF THE FORECAST AREA AT THE END OF THE PERIOD. LITTLE CHANGES MADE BEYOND MONDAY WITH TIMING OF FRONTAL POSITION SLOWER THAN PREVIOUS FORECAST. && .AVIATION...VFR CONDITIONS EXPECTED THROUGH TONIGHT EXCEPT NEAR THE SCATTERED THUNDERSTORMS. DUE TO THE SCATTERED NATURE OF THE THUNDERSTORMS EXPECTED TODAY...THUNDERSTORMS WILL LIKELY NOT BE MENTION IN TAFS EXCEPT WHEN THEY ARE APPROACHING AN AIRPORT. OWNERS OF LIGHT AIRCRAFT SHOULD AVOID THE AREAS BELOW EVEN LIGHT RAIN SHOWERS AS GUSTY WINDS ARE POSSIBLE AS RAIN EVAPORATES INTO DRY AIR BELOW. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && RDM/ECKBERG
Hazardous weather outlook, Jul 5, 12:45 PM CDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1245 PM CDT THU JUL 5 2007 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-061745- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1245 PM CDT THU JUL 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING NORTH AND EAST OF A LINE FROM RHINELANDER TO OSHKOSH. SCATTERED THUNDERSTORMS ARE EXPECTED WITH SOME OF THE STORMS POSSIBLY PRODUCING HAIL AROUND ONE INCH AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ADDITIONAL THUNDERSTORMS ARE POSSIBLE SUNDAY AND MONDAY. THERE IS SOME POSSIBILITY OF SEVERE THUNDERSTORMS SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR EVENING. LMZ521-522-541>543-564-061745- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1245 PM CDT THU JUL 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS MAY PRODUCE GUSTY WINDS AND LIGHTNING THAT WOULD BE A HAZARD TO MARINERS THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ADDITIONAL THUNDERSTORMS ARE POSSIBLE SUNDAY AND MONDAY. THERE IS A CHANCE OF SEVERE THUNDERSTORMS SUNDAY NIGHT. IN ADDITION TO THE POSSIBILITY OF THUNDERSTORMS...SOUTH WINDS WILL INCREASE SATURDAY NIGHT AND SUNDAY AND COULD BE A HAZARD TO SMALL CRAFT. TE WEATHER.GOV/GREENBAY
In the hours before
Local storm report, Jul 5, 1:42 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
142 PM CDT THU JUL 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM HAIL 3 N CRANDON 45.60N 88.90W
07/05/2007 E0.88 INCH FOREST WI TRAINED SPOTTER
HAIL ON GROUND DISCOVERED WHILE TRAVELING THROUGH AREA.
TIME APPROX.
&&Local storm report, Jul 5, 1:46 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
146 PM CDT THU JUL 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM MARINE TSTM WIND 2 NE MARINETTE 45.11N 87.58W
07/05/2007 M40 MPH LMZ521 MI AWOS
35 KTS MEASURED AT KMNM
&&Special weather statement, Jul 5, 1:54 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 154 PM CDT THU JUL 5 2007 WIZ022-051930- DOOR- 154 PM CDT THU JUL 5 2007 ...STRONG THUNDERSTORM HEADED FOR DOOR COUNTY... AT 152 PM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES NORTHWEST OF EPHRAIM. THE STORM WAS MOVING SOUTHEAST AT 15 MPH. HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM. THE THUNDERSTORM WILL BE NEAR EPHRAIM AROUND 220 PM. ANOTHER STORM WILL AFFECT THE SOUTHERN PART OF THE PENINSULA AFTER 230 PM. SEEK SHELTER IN A STURDY STRUCTURE IF THE STORMS APPROACH YOUR AREA. JKL
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 1:23 PM CDT | Special Marine Warning | GRB | 97 min | |
| Jul 5, 1:26 PM CDT | Marine Weather Statement | GRB | 94 min | |
| Jul 5, 2:02 PM CDT | Special Marine Warning | GRB | 88 min | |
| Jul 5, 2:05 PM CDT | Severe Thunderstorm Warning | GRB | Door | 55 min |
| Jul 5, 2:58 PM CDT | Severe Thunderstorm Warning | GRB | Door, Kewaunee | 47 min |
| Jul 5, 3:11 PM CDT | Marine Weather Statement | GRB | 94 min | |
| Jul 5, 3:40 PM CDT | Special Marine Warning | GRB | 95 min | |
| Jul 5, 3:44 PM CDT | Severe Thunderstorm Warning | GRB | Kewaunee | 46 min |
| Jul 5, 4:27 PM CDT | Severe Thunderstorm Warning | GRB | Brown | 48 min |
| Jul 5, 5:14 PM CDT | Severe Thunderstorm Warning | GRB | Brown | 46 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.